Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

grace girl

a hard day on the path to control....

Recommended Posts

grace girl

I know I'm new here, and I hope you guys don't mind my venting a bit. I spent the weekend working on eating the amount of carbs that the dietician suggested and watching my bs steadily rise. I woke up this morning at 300 after a horrible nights sleep.

I called the dietician, and she pretty much freaked out thinking I was near needing hospitalization. She wanted to contact my endo herself to see how he wanted to handle correcting this...and I was glad to let her.

I ended up bumping up my humalog through the days meals, and I got it down to 180 before dinner, which I thought was great....then two hours after dinner I was at 90...which is a little low for two hours after dinner from what they tell me.

So, I've been on the blood sugar roller coaster today, from top to bottom and I am thoroughly exhausted.

Neither the dietician nor I ever heard from the endo, so I guess he didn't find this situation as alarming as she did.

I'm just going to keep plugging away here. I know good control can't be too far away. (surely!)

Now a question....

I've never been this low when it was time to take my Lantus. I'm going to have a snack when I take it here in a minute...just wondered about anyone else's experience.

Thanks for letting me unload.

Holly

Share this post


Link to post
Share on other sites
gettingby

Vent anytime Holly. That's why we are here. I hope you get things straightened out soon and start feeling better.

Share this post


Link to post
Share on other sites
Cinnabon

Grace,

U seem to have grasped on pretty quickly. Your body takes a little while to get used to normal reading. 90 is a great reading, but your body probably feels low. thi i s known as a phantom low.

I can tell you to be in complete contact with your meter, this will make you feel better knowing your BS is not too low. Just take it slow when correcting so you wont run into a low. Try and get a correction factor and your carb/insulin ratio if possible. VENT as much as you like and ask away!!!

Share this post


Link to post
Share on other sites
grace girl

Thanks, really! When I hit 90 I got so worked up....I've not had a low from the Humalog since I started this routine, only from the Lantus, and I didn't know where it was going. I was so nervous at a point I couldn't tell if I was dropping out or too worked up, so I checked again and it was up to 120, so I'm getting calmer now.

I used to be on Humalog mix, and the lows were these nasty evil things that would so rapidly spiral out of control, refusing to respond to food or anything that I'm a little gun shy about lows right now. The lows I've had from lantus don't really concern me because I know that it's not going to start dropping like a rock.

It's a lot to learn, all worth it...and I'm so glad I found this place!

Share this post


Link to post
Share on other sites
duck

Now that you are off that crappy mix, your lows will be more responsive to corrections. Remember that Humalog lasts about four hours max in most people...basically, if you are low at two hours, you have to account for an additional two hours of activity...if you are low at 3 hours, you have to account for another 1 hour of activity, and if you are low at 4 hours, well, at that point you are only really dealing with your Lantus*.

 

Did any of that make sense?

 

If you were adding extra humalog all day long, you eventually experienced the phenomenon of "stacking". Basically, from what some of us have experienced, if you take 4 units of Humalog in one shot, the effect is lesser than if you took 4 units over four shots. You can use that to your advantage, and it can also bite you in the butt, so be careful. Also, the timing of your shots can make your lows hit harder...Humalog peaks in two hours and dwindles a bit from there. If you are riding multiple peaks, it can lower you faster.

 

*If you have been exercising, that can cause lows independent of how much insulin you have active in your body.

Share this post


Link to post
Share on other sites
am1977

Holly,

 

it's going to take time to get situated and settled. I know it's hard and frustrating, but be patient with the process.

 

Do your best to take the advice given to you and take log of your readings when you can. This will be helpful to your doctor should adjustments need to be made.

 

Also, feel free to ask questions here... we'll do our best to help you out :top:.

 

Take care.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.